Alert archive / California / High Wind Watches in 2014

High Wind Watch 8, NWS San Diego, CA

May 9, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at May 9, 2014, 1:50 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 10, 2014, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2014, 1:50 PM PDT (20:50 UTC)
In effect from
May 10, 2014, 3:00 PM PDT
Expired
May 10, 2014, 4:22 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS76 KSGX 092050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PDT FRI MAY 9 2014

...GUSTY WEST WINDS TO DEVELOP OVER THE MOUNTAINS AND DESERTS LATE
SATURDAY AFTERNOON...

.ONSHORE FLOW WILL STRENGTHEN SATURDAY AFTERNOON...WITH GUSTY WEST
WINDS DEVELOPING OVER THE MOUNTAINS AND DESERTS. GUSTS UP TO 60 MPH
WILL BE POSSIBLE. HOWEVER...SOME OF THE FAVORED AREAS ALONG THE
RIDGES AND DESERTS SLOPES MAY SEE GUSTS UP TO 70 MPH. THESE WINDS
WILL RAPIDLY TURN OFFSHORE BY SUNDAY MORNING...AS A SURFACE HIGH
PRESSURE SYSTEM BUILDS OVER THE GREAT BASIN. THESE OFFSHORE WINDS
WILL LIKELY BE STRONG ON SUNDAY...BUT CONTINUE INTO MONDAY AND
POTENTIALLY INTO MIDWEEK.

CAZ055-056-058-060>062-100500-
/O.NEW.KSGX.HW.A.0008.140510T2200Z-140511T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
150 PM PDT FRI MAY 9 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS TO 60
  MPH. LOCAL GUSTS UP TO 70 MPH ALONG THE RIDGES AND DESERT SLOPES
  AS WELL AS THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.

* TIMING...LATE SATURDAY AFTERNOON AND NIGHT.

* LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS
  AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL
  OCCASIONALLY SURFACE ONTO THE DESERT FLOOR...ESPECIALLY IN THE
  COACHELLA VALLEY NORTH OF INTERSTATE 10.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR 
  LESS IN BLOWING DUST AND SAND AT TIMES. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY IN THE MOUNTAINS AND DESERTS. TRAVEL MAY BE IMPACTED
  ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO
  COUNTY MOUNTAINS. WATCH FOR DOWNED TREE LIMBS AND OTHER DEBRIS
  ON ROADWAYS. 

* OUTLOOK...STRONG AND GUSTY OFFSHORE WINDS WILL DEVELOP ALONG THE
  COASTAL SLOPES AND ACROSS THE INLAND VALLEYS ON SUNDAY
  MORNING...WITH MORE WIND PRODUCTS LIKELY FOR SUNDAY AND
  MONDAY...AND POTENTIALLY THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
2 follow-up statements
647 
WWUS76 KSGX 100424
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
924 PM PDT FRI MAY 9 2014

...GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS SATURDAY
AFTERNOON THROUGH LATE SATURDAY NIGHT...

.ONSHORE FLOW WILL STRENGTHEN SATURDAY AFTERNOON...WITH GUSTY
WEST WINDS DEVELOPING OVER THE MOUNTAINS AND DESERTS. GUSTS UP TO
60 MPH WILL BE POSSIBLE. HOWEVER...SOME OF THE FAVORED AREAS ALONG
THE RIDGES AND DESERTS SLOPES MAY SEE GUSTS UP TO 70 MPH. THESE
WINDS WILL RAPIDLY TURN OFFSHORE BY SUNDAY MORNING...AS A SURFACE
HIGH PRESSURE SYSTEM BUILDS OVER THE GREAT BASIN. THESE OFFSHORE
WINDS WILL LIKELY BE STRONG ON SUNDAY...WITH WEAKER OFFSHORE WINDS
CONTINUING MONDAY INTO MIDWEEK.

CAZ055-056-058-060>062-101300-
/O.CON.KSGX.HW.A.0008.140510T2200Z-140511T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
924 PM PDT FRI MAY 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS TO 60
  MPH. LOCAL GUSTS UP TO 70 MPH ALONG THE RIDGES AND DESERT SLOPES
  AS WELL AS THROUGH AND BELOW FAVORED PASSES AND CANYONS.

* TIMING...SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT.

* LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS 
  AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL 
  OCCASIONALLY SURFACE ONTO THE DESERT FLOOR...ESPECIALLY IN THE 
  COACHELLA VALLEY NORTH OF INTERSTATE 10. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR 
  LESS IN BLOWING DUST AND SAND AT TIMES. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY IN THE MOUNTAINS AND DESERTS. TRAVEL MAY BE 
  IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH 
  THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR DOWNED TREE LIMBS 
  AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...STRONG AND GUSTY OFFSHORE WINDS WILL DEVELOP ALONG THE
  COASTAL MOUNTAIN SLOPES AND ACROSS THE INLAND VALLEYS ON SUNDAY
  MORNING...WITH MORE WIND PRODUCTS LIKELY FOR SUNDAY AND
  MONDAY...AND POTENTIALLY THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JJT
283 
WWUS76 KSGX 101122
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
422 AM PDT SAT MAY 10 2014

...STRONG GUSTY WEST WINDS TO NORTHWEST WINDS FOR THE MOUNTAINS
AND DESERTS FOR THIS AFTERNOON THROUGH LATE THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING FROM THE PACIFIC NORTHWEST INTO THE
GREAT BASIN WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF
STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS
FOR THIS AFTERNOON THROUGH LATE THIS EVENING. STRONGEST WINDS ARE
EXPECTED FOR LATE THIS AFTERNOON THROUGH THIS EVENING.

CAZ055-056-058-060>062-102100-
/O.UPG.KSGX.HW.A.0008.140510T2200Z-140511T1000Z/
/O.NEW.KSGX.HW.W.0011.140510T1900Z-140511T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
422 AM PDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST TO NORTHWEST WINDS WILL STRENGTHEN TODAY
  WITH WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH FOR LATE THIS
  AFTERNOON THROUGH THIS EVENING.

* TIMING...WINDS STRENGTHENING TODAY WITH STRONGEST WINDS FOR LATE
  THIS AFTERNOON THROUGH THIS EVENING. 

* LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS
  AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL OCCASIONALLY
  SURFACE ONTO THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR LESS
  IN BLOWING DUST AND SAND AT TIMES.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS IN HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG
  INTERSTATE 10 IN THE COACHELLA VALLEY AND INTERSTATE 8 THROUGH
  THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR DOWNED TREE LIMBS AND
  OTHER DEBRIS ON ROADWAYS.

* OUTLOOK...STRONG ONSHORE FLOW WILL TRANSITION TO STRONG OFFSHORE
  FLOW FOR LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at May 9, 1:30 PM PDT, 20 minutes earlier.

Area forecast discussion, May 9, 1:30 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT FRI MAY 9 2014

.SYNOPSIS...
TROUGH OF LOW PRESSURE WILL MOVE INLAND TO OUR NORTH...STRENGTHENING
THE ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA THROUGH SATURDAY.
THEREFORE...EXPECT MILD CONDITIONS TO PREVAIL...WITH PERIODS OF HIGH
CLOUDS POSSIBLE AND GUSTY WEST WINDS DEVELOPING IN THE MOUNTAINS AND
DESERTS.  A STRONG RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE
WEST COAST...WITH SIGNIFICANTLY WARMER AND VERY DRY CONDITIONS
DEVELOPING FOR THE WORK WEEK.  THE WARMEST DAYS WILL LIKELY BE
MONDAY THROUGH THURSDAY.  PERIODS OF STRONG AND GUSTY NORTHEAST TO
EAST WINDS WILL ALSO BE THESE DAYS...ESPECIALLY ALONG THE COASTAL
SLOPES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL LOW SLOWLY
MOVING INLAND ALONG THE WASHINGTON STATE COASTLINE THIS
AFTERNOON...WITH NORTHWESTERLY FLOW ALOFT REMAINING OVER SOUTHERN
CALIFORNIA.  THEREFORE...THIN HIGH CLOUDS CONTINUE TO FILTER ACROSS
SOUTHERN CALIFORNIA THIS AFTERNOON...WITH TEMPERATURES RUNNING
SEVERAL DEGREES WARMER THAN THIS TIME YESTERDAY.  THE ONSHORE
GRADIENTS ARE ALSO ON THE RISE...WITH SAN DIEGO TO DAGGETT UP TO 7.3
MBS AT THIS TIME.  THE UPPER LEVEL SUPPORT FOR THESE WINDS IS NOT
THAT STRONG THOUGH TODAY...SO JUST THINK SOME LOCALLY GUSTY WINDS
WILL DEVELOP IN THE FAVORED AREAS LATER THIS AFTERNOON AND EVENING.
OTHERWISE...EXPECT A PLEASANT EVENING ACROSS THE REGION...WITH THE
MARINE LAYER LIKELY RETURNING LATER TONIGHT.

AS THIS UPPER LEVEL TROUGH MOVES INLAND ACROSS THE PACIFIC NORTHWEST
TONIGHT AND THEN DIGS ACROSS THE GREAT BASIN ON SATURDAY...THE
ONSHORE FLOW WILL INCREASE AS WELL AS THE UPPER LEVEL SUPPORT.  THE
MODELS ARE 30 TO 55 KTS WINDS AT 850 MBS FOR SATURDAY AFTERNOON AND
EVENING...SO HAVE ISSUED A HIGH WIND WATCH FOR THE MOUNTAINS AND
DESERTS FOR LATE TOMORROW AFTERNOON AND EVENING.  OTHERWISE...EXPECT
SATURDAY TO BE OUR LAST COOL DAY FOR A WHILE.

HIGH PRESSURE WILL THEN BEGIN TO BUILD ALONG THE WEST COAST ON
SUNDAY...STRENGTHENING THROUGH MIDWEEK.  AS A RESULT...SIGNIFICANTLY
WARMER AND VERY DRY CONDITIONS WILL DEVELOP ACROSS THE REGION...WITH
850 MB TEMPERATURES PEAKING IN THE MID 20S ON WEDNESDAY OR
THURSDAY.  RECORDS NEAR THE COAST OR THE WESTERN VALLEYS MAY FALL
THESE DAYS...ESPECIALLY FOR WEDNESDAY.

THE MODELS ARE ALSO SHOW THE OFFSHORE GRADIENTS STRENGTHENING BY
SUNDAY MORNING...WITH GOOD UPPER LEVEL WIND SUPPORT AS WELL.  AT
THIS TIME...IT LOOKS LIKE THE WINDS ON SUNDAY MORNING WILL MAINLY BE
FOCUSED OVER THE COASTAL SLOPES OF THE SAN BERNARDINO COUNTY
MOUNTAINS AND THEN SANTA ANA MOUNTAINS.  925 AND 850 MB WINDS IN
THESE AREAS ARE 45 TO 55 KTS...WITH SURFACE WINDS EVEN SHOWING 20 TO
30 KTS.  THE UPPER LEVEL SUPPORT WEAKENS A BIT FOR MONDAY...BUT ALSO
SHIFT FURTHER SOUTH TO SAN DIEGO COUNTY.  THEREFORE...THINK THE
STRONG AND LOCALLY GUSTY WINDS WILL LIKELY CONTINUE...JUST FURTHER
SOUTH.  PERIODS OF GUSTY OFFSHORE WINDS APPEAR TO CONTINUE THROUGH
AT LEAST MIDWEEK...BUT CONFIDENCE ON THE STRENGTH IS SIGNIFICANTLY
LOWER.  NEEDLESS TO SAY...IT WILL BE HOT AND DRY NEXT WEEK.

&&

.AVIATION...
092000Z...COAST/VALLEYS...BKN-OVC LOW CLOUDS WILL DEVELOP OVER THE
WATERS BETWEEN 10/0100-0300Z THIS EVENING AND SURGE INLAND...PUSHING
30 TO 40 MILES INLAND BY LATER TONIGHT. BASES 1500-2500 FT MSL AND
TOPS 3500 FT MSL. VIS P6SM WITH 3-5 SM WHERE CLOUDS INTERSECT
TERRAIN ON THE COASTAL SLOPES. THESE LOW CLOUDS WILL ERODE TO THE
COAST BETWEEN 09/1500Z-1800Z.

MTNS/DESERTS...SCT-BKN CLOUDS ABV 15000 FT WITH UNRESTRICTED VIS
THROUGH TODAY. THIS AFTERNOON AND EVENING...WEST WINDS 20-30 KT WITH
GUSTS TO 40 KT WILL LIKELY PRODUCE MDT-STRONG UDDFS AND LLWS OVER
AND EAST OF THE MTNS.

&&

.MARINE...
NORTHWEST WINDS OF 15-20 KT WITH GUSTS TO 25 KT WILL DEVELOP OVER
THE OUTER WATERS THIS AFTERNOON THROUGH TONIGHT. WINDS WILL DECREASE
SATURDAY MORNING AS A COASTAL EDDY FORMS OVER THE COASTAL WATERS.

FOR THE WEEKEND...GUSTY NORTHWEST WINDS OF 10-20 KT EACH AFTERNOON
OVER THE OUTER WATERS. THE GUSTY WINDS AND AN ELEVATED SHORT PERIOD
SWELL WILL PRODUCE COMBINED SEAS OF 6 TO 8 FEET WITH STEEP WAVES
OVER THE OUTER WATERS...ESPECIALLY NEAR SAN CLEMENTE ISLAND.

&&

.BEACHES...
A STEEP NNW SWELL WILL BYPASS MOST OF THE SOUTHERN CALIFORNIA
BEACHES THIS WEEKEND. THE BEST CHANCE FOR ELEVATED SURF AND RIP
CURRENT RISK WILL BE ON SUNDAY AT SAN DIEGO COUNTY BEACHES SOUTH OF
LA JOLLA...WHERE WAVE SETS TO 5 FEET WILL BE POSSIBLE.

&&

.FIRE WEATHER...
ONSHORE GRADIENTS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS
THROUGH SATURDAY...AS A TROUGH OF LOW PRESSURE MOVES INLAND TO OUR
NORTH.  STRONG AND GUSTY WEST WINDS WILL LIKELY DEVELOP ACROSS THE
RIDGES AND DESERTS SLOPES DURING THE AFTERNOON AND
EVENINGS...ESPECIALLY ON SATURDAY.

THESE STRONG WINDS WILL RAPIDLY TURN OFFSHORE BY SUNDAY MORNING...AS
A SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN.  STRONG AND
GUSTY NORTH TO NORTHEAST WINDS WILL LIKELY DEVELOP ACROSS THE
SOUTHLAND SUNDAY MORNING...THEN TURN MORE NORTHEAST TO EAST SUNDAY
NIGHT AND INTO MONDAY.  GUSTS UP TO 70 MPH WILL BE POSSIBLE IN THE
FAVORED LOCATIONS ALONG THE COASTAL SLOPES AS WELL AS THROUGH AND
BELOW THE PASSES AND CANYONS.  THERE IS STILL SOME UNCERTAINTY AS TO
WHETHER OR NOT THESE GUSTY WINDS WILL EXTEND ALL THE WAY TO THE
COAST.

HOT AND VERY DRY CONDITIONS WILL ALSO DEVELOP DURING THE DAY ON
SUNDAY...AND PERSIST THROUGH AT LEAST THURSDAY...WITH POOR OVERNIGHT
RECOVERIES BECOMING MORE WIDESPREAD EACH NIGHT.  NEEDLESS TO
SAY...THIS WILL BRING PERIODS OF CRITICAL FIRE WEATHER CONDITIONS TO
PORTIONS OF THE SOUTHLAND FOR SUNDAY THROUGH THURSDAY...AND A FIRE
WEATHER WATCH WILL BE ISSUED FOR SUNDAY AND MONDAY AT THIS TIME.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
     FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
     MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE
     SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
     COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
     COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
     FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
     MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
     DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...PALMER
AVIATION/MARINE/BEACHES...JT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:20 PM PDTSmall Craft Advisory for WindsSGX3 days
May 9, 2:20 PM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.